Maryland, 2009Flash Flooding in Maryland, August 22, 2009
August 22, 2009 · NWS LWX · 9 events in 3 counties and zones
With the Mid-Atlantic States sandwiched between a cold front approaching from the west and Hurricane Bill several hundred miles offshore, an extremely moist atmosphere in place. A mesoscale area of low pressure formed over central Virginia and worked east-northeastward toward lower southern Maryland during the late afternoon and evening of the 22nd, produce a wide area of rain and thunderstorms…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With the Mid-Atlantic States sandwiched between a cold front approaching from the west and Hurricane Bill several hundred miles offshore, an extremely moist atmosphere in place. A mesoscale area of low pressure formed over central Virginia and worked east-northeastward toward lower southern Maryland during the late afternoon and evening of the 22nd, produce a wide area of rain and thunderstorms that produced heavy rain and flash flooding. Numerous rainfall reports of 3 to 5 inches were received, with one report of 6.35 inches in North Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 22, 2:26 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 22, 2:26 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT SAT AUG 22 2009
.SYNOPSIS...
A COLD FRONT OVER OHIO WILL MOVE INTO THE MID ATLANTIC STATES TONIGHT.
HURRICANE BILL IS LOCATED APPROXIMATELY 400 MILES EAST OF VIRGINIA
BEACH...AND WILL TRACK NORTHEAST TONIGHT. THE COLD FRONT WILL BE
POSITIONED ALONG THE COAST SUNDAY BEFORE MOVING OFFSHORE SUNDAY
NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA FOR THE FIRST HALF OF
THE WEEK. A COLD FRONT IS EXPECTED TO MOVE INTO THE REGION
THURSDAY.
&&
.NEAR TERM /TONIGHT/...
18Z IAD SNDG IN THE SYSTEM IN SUPPORT OF HRCN BILL.
SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE LOWER SOUTHERN
MARYLAND...VIRGINIA PIEDMONT...AND ADJACENT MARINE ZONES UNTIL 700
PM EDT. FLASH FLOOD WATCH CONTINUES FOR AREAS ALONG AND EAST OF
THE BLUE RIDGE THROUGH MIDNIGHT TONIGHT. LOW/MID LEVEL MESOLOW
DEVELOPING JUST SE OF KCHO...WITH LARGE AREA OF RAIN/TSTMS
SURROUNDING IT...ENCOMPASSING SOUTHERN HALF OF CWA. NE OF THE
CENTER OF THE LOW...THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
SPREAD NEWARD MOSTLY ALONG AND EAST OF I-95 CORRIDOR THIS
EVENING...WITH RAINFALL RATES EXCEEDING 2 INCHES PER HOUR
POSSIBLE. BEHIND IT...WIDE AREA OF LIGHT TO MODERATE RAIN WILL
AFFECT CENTRAL SHENANDOAH VALLEY AND VIRGINIA FOOTHILLS...AND
REMAINDER OF AREAS EAST OF BLUE RIDGE. MANY AREAS SHOULD RECEIVE
ONE TO TWO INCHES OF RAINFALL...WITH AREAS EAST OF I-95 HAVING THE
POTENTIAL TO RECEIVE THREE OR MORE INCHES IN ISOLATED AREAS.
SEVERE THREAT WILL DIMINISH AFTER SUNSET...BUT ENHANCED LOW LEVEL
SHEAR WITH LOW LEVEL CIRCULATION DEVELOPED TO THE SOUTH WILL
SUPPORT LONGER LIVED UPDRAFTS...WITH DAMAGING WINDS POSSIBLE OVER
SERN TIER OR TWO OF COUNTIES. AFTER MIDNIGHT...RAIN SHOULD PASS
MAINLY TO THE EAST...BUT SCATTERED ACTIVITY STILL LIKELY WITH
FRONT STILL TO THE WEST AND HIGHLY MOIST ATMOSPHERE.
&&
.SHORT TERM /SUNDAY/...
CDFNT SLY MOVES ACROSS THE CWA DURING THE DAY. WITH DECENT LIFT
AND ABUNDANT MOISTURE...A LITTLE DAYTIME HEATING WILL BE
SUFFICIENT TO PRODUCE AT LEAST SCATTERED CNVCTN ACROSS THE CWA.
TEMPERATURES REMAIN SEASONAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WX XPCTD TO BE IMPRVG BEGINNING SUN NGT AS SLOW MOVG BDRY FINALLY
DEPARTS THE CST..FOLLOWED BY SVRL DAYS OF HIGH PRES MOVG OVER RGN.
THRU WED XPCT HIGHS IN THE MU80S. LOWS RANGING FM THE L70S ALONG
THE CST/CITIES...LM60S BTWN I-81 AND I-95...MU50S HIGHLANDS.
WK CD FNT LOOKS TO MOVE INTO THE MID ATLC ON THU. MAJORITY OF
COLDER AIR RMNS LOCKED IN SRN CANADA...SO TEMPS NOT XPCTD TO FALL
ANY FURTHER THAN DURG 1ST HALF OF WK. FOR NOW AM MAINTAINING LOW
PROB POPS FOR THU AND FRI.
&&
.AVIATION /TONIGHT THROUGH WEDNESDAY/...
GENERAL MVFR CONDITIONS EXPECTED THROUGH THE EVENING AND
OVERNIGHT...WITH PERIODIC IFR CONDITIONS XPCTD AS HEAVIER CONVECTION
PASSES THROUGH. PRECIPITATION TAPERS OFF LATER TONIGHT...WHEN VERY
LOW IFR STRATUS AND AREAS OF FOG DEVELOP. BY MID MORNING SUNDAY VFR
CONDITIONS ARE ESTABLISHED...BUT SCATTERED SHOWERS AND THUNDERSTORMS
LIKELY TO CONTINUE.
FNT WL BE PULLING AWAY FM THE CST SUN NGT...WITH HIGH PRES OVER THE
AREA THRU WED. ONLY PROB FOR THOSE SVRL DAYS WL BE OVRNGT FOG
DVLPMNT.
&&
.MARINE...
LIGHT WINDS OUTSIDE OF SHRA/TSTM ACTIVITY THROUGH THE NEXT 36 HOURS.
WIDESPREAD RAIN AND SOME STRONG THUNDERSTORMS EXPECTED THROUGH MUCH
OF THE EVENING AND OVERNIGHT...WITH CNVCTN BECOMING MORE SCATTERED
IN NATURE SUNDAY.
NO PROBS XPCTD ON THE WATERS SUN NGT-WED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ004>007-
009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ036>042-
050>057.
WV...NONE.
MARINE...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR ANZ535.
&&
PRODUCTS...SBK/WOODYHazardous weather outlook, Aug 22, 3:01 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT SAT AUG 22 2009
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
401 PM EDT SAT AUG 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS EVENING AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 700 PM EDT THIS EVENING
FOR LOWER SOUTHERN MARYLAND AND THE VIRGINIA PIEDMONT. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE REGION THROUGH TONIGHT.
DAMAGINING WINDS AND HAIL ARE POSSIBLE.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. LOCAL RAINFALL UP
TO 3 INCHES WILL BE POSSIBLE...WITH STORM TOTALS SINCE FRIDAY
EXCEEDING 5 INCHES IN ISOLATED LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NECESSARY THIS EVENING...PARTICULARLY OVER
LOWER SOUTHERN MARYLAND AND THE VIRGINIA PIEDMONT. SPOTTERS SHOULD
CALL IN ANY REPORTS OF FLOODING...STRONG WINDS...SEVERE HAIL...OR
ANY OBSERVED STORM DAMAGE.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
401 PM EDT SAT AUG 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE
REGION THROUGH TONIGHT. THESE THUNDERSTORMS POSE TWO
THREATS...HEAVY RAINFALL AND DAMAGING WIND GUSTS.
A FLASH FLOOD WATCH HAS BEEN POSTED THROUGH THIS EVENING FOR
COUNTIES EAST OF THE BLUE RIDGE. LOCAL RAINFALL UP TO 3 INCHES
WILL BE POSSIBLE...ON TOP OF THE 1 TO 3 INCHES THAT FELL FRIDAY
AND FRIDAY NIGHT.
IN ADDITION...THE STORM PREDICTION CENTER HAS PLACED THE REGION
EAST OF THE BLUE RIDGE IN AN OUTLOOK FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS. DAMAGING WIND GUSTS WITHIN DOWNPOURS WILL BE THE
PRIMARY SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE TODAY. SPOTTERS SHOULD CALL IN
ANY REPORTS OF HEAVY RAIN...STRONG GUSTY WINDS...OR ANY OBSERVED
STORM DAMAGE.
SBK
In the hours before
Special weather statement, Aug 22, 2:29 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SAT AUG 22 2009
VAZ052>057-222100-
SPOTSYLVANIA VA-KING GEORGE VA-STAFFORD VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
329 PM EDT SAT AUG 22 2009
...STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS TO AFFECT
ARLINGTON...SPOTSYLVANIA...KING GEORGE...STAFFORD...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES...
AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES EAST OF BARCROFT TO 5 MILES SOUTH OF
SNELL. THESE THUNDERSTORMS ARE NEARLY STATIONARY OR MOVING SLOWLY TO
THE NORTHEAST LESS AROUND 5 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
FREDERICKSBURG...AQUIA CREEK...STAFFORD...GARRISONVILLE...
TRIANGLE...DUMFRIES...FORT BELVOIR...ALEXANDRIA AND ARLINGTON.
DOPPLER RADAR HAS ESTIMATED RAINFALL TOTALS OF 1 TO 2.5 INCHES HAVE
FALLEN ACROSS PORTIONS OF THE AREA IN LESS THAN TWO HOURS. AN
ADDITIONAL ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE THROUGH 5 PM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A
MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS SHOULD REMAIN
ALERT IN CASE FLASH FLOOD WARNINGS ARE NECESSARY.
JRK
Special weather statement, Aug 22, 2:59 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EDT SAT AUG 22 2009
MDZ016-222100-
CHARLES MD-
359 PM EDT SAT AUG 22 2009
...STRONG THUNDERSTORMS TO AFFECT CHARLES COUNTY...
AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PISGAH...MOVING EAST AT 10 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
RIPLEY...RISON...LA PLATA AND ST. CHARLES.
OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 35 TO 45 MPH
AND VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS ACTIVITY.
HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.
JRK
Special weather statement, Aug 22, 3:36 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
436 PM EDT SAT AUG 22 2009
MDZ013-016-VAZ057-222200-
PRINCE GEORGES MD-CHARLES MD-KING GEORGE VA-
436 PM EDT SAT AUG 22 2009
...STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS TO AFFECT PRINCE
GEORGES...CHARLES AND KING GEORGE COUNTIES...
AT 435 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM KETTERING TO THE POTOMAC BEACH...MOVING SLOWLY
EAST AT 10 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE LA
PLATA...MARLTON...CLINTON...BRANDYWINE AND UPPER MARLBORO.
DOPPLER RADAR HAS ESTIMATED RAINFALL TOTALS OF 1 TO 2.5 INCHES HAVE
FALLEN ACROSS PORTIONS OF THE AREA IN A LITTLE MORE THAN AN HOUR. AN
ADDITIONAL ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE THROUGH 6 PM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A
MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS SHOULD REMAIN
ALERT IN CASE FLASH FLOOD WARNINGS ARE NECESSARY.
JRK
Flash Flood, Charles
- When
- August 22, 4:15 PM EST to 6:15 PM EST
- Where
- Charles County, 2.16 mi W of White Plains to 2.05 mi W of White Plains
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.580, -76.990
Turkey Hill Road was closed due to water flowing over the roadway. Spotter in the area reported rainfall total of 3.74 inches.
Flash Flood, Anne Arundel
- When
- August 22, 5:00 PM EST to 8:15 PM EST
- Where
- Anne Arundel County, 1.13 mi ENE of Sudley to 1 mi SSW of Cumberstone
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.825, -76.560
The intersection of Muddy Creek Road and Holly Landing was closed due to flash flooding. Rainfall measurement of 4.25 inches near the event reported by COCORAHS network.
Flash Flood, Calvert
- When
- August 22, 5:00 PM EST to 8:15 PM EST
- Where
- Calvert County, 1.02 mi NW of North Beach to 0.54 mi WNW of North Beach
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.709, -76.545
Several roads between 3rd Street and 6th Street were closed in North Beach. Spotter reported 6.35 inches of rain in North Beach.
Flash Flood, Calvert
- When
- August 22, 5:00 PM EST to 8:15 PM EST
- Where
- Calvert County, 0.89 mi WSW of Owings to 0.43 mi W of Mt Harmony
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.715, -76.615
Numerous roads south of Owings closed due to flash flooding. Spotter report of 4.32 inches of rain just to the west of the event.
Flash Flood, Calvert
- When
- August 22, 5:00 PM EST to 8:15 PM EST
- Where
- Calvert County, 0.69 mi SW of North Beach to 0.47 mi W of Chesapeake Beach
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.694, -76.540
Numerous roads closed in Chesapeake Beach due to flash flooding. Rainfall amount of 4.75 inches reported by COCORAHS observer.
Flash Flood, Anne Arundel
- When
- August 22, 5:18 PM EST to 7:00 PM EST
- Where
- Anne Arundel County, 1.48 mi SSE of Crownsville to 1.81 mi NNE of Lusby Xrds
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.010, -76.590
The intersection of Crownsville Road and Honeysuckle Lane was closed due to flash flooding.
Flash Flood, Anne Arundel
- When
- August 22, 5:45 PM EST to 8:15 PM EST
- Where
- Anne Arundel County, 1.67 mi ENE of Davidsonville to 1.48 mi N of South River
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.930, -76.602
Road near the intersection of Route 214 and Beard's Point was closed due to flash flooding. Spotter reported 2.96 inches of rain near the event.
Flash Flood, Anne Arundel
- When
- August 22, 5:45 PM EST to 8:15 PM EST
- Where
- Anne Arundel County, 1.21 mi WNW of Lusby Xrds to 0.7 mi NNE of Rutland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.987, -76.620
Road closed due to flash flooding near the intersection of Defense Highway and the Ridges. Rainfall report of 3.25 inches from COCORAHS observer just southeast of event area.
Flash Flood, Anne Arundel
- When
- August 22, 5:45 PM EST to 8:15 PM EST
- Where
- Anne Arundel County, 0.49 mi N of Parole to 0.46 mi NW of Parole
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.987, -76.531
Flash flooding reported on Hudson Street. Spotter reported 5.25 inches of rain just east of event.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, August 22, 20091 death · 5 events
- Flash Flooding and Flood in New Hampshire, August 22, 2009$700,000 · 3 events
- Flash Flood in Maryland, August 22, 2009$110,000 · 1 event
- Damaging Winds in Texas, August 22, 2009$32,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, August 22, 2009$35,000 · 60 kt wind · 2 events
- Damaging Winds in North Carolina, August 22, 2009$30,000 · 54 kt wind · 3 events
- Damaging Winds in North Carolina, August 22, 2009$2,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, August 22, 2009$12,000 · 55 kt wind · 6 events
- Rip Current in North Carolina, August 22, 20091 injured · 1 event
- Damaging Winds in Virginia, August 22, 2009$7,000 · 56 kt wind · 6 events
- Flash Flooding in Maryland, August 22, 20094 events
- Flash Flooding in South Carolina, August 22, 2009$8,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189128, 189129, 189132, 189133, 189134, 189130, 189135, 189137, 189138.